Maryland, 2015

Flash Flooding and Flooding in Maryland, June 27 to 28, 2015

June 27 to 28, 2015 · NWS LWX · 24 events in 7 counties and zones

Potent low pressure passed by to our west, and the warm front associated with the low moved through our area during this time. Warm and moist air near and south of the boundary led to an unstable atmosphere, while forcing from the warm front provided the lift.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Potent low pressure passed by to our west, and the warm front associated with the low moved through our area during this time. Warm and moist air near and south of the boundary led to an unstable atmosphere, while forcing from the warm front provided the lift. Thunderstorms developed and produced copious amounts of rainfall east of the Blue Ridge Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 27, 2:40 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT SAT JUN 27 2015

.SYNOPSIS...
A WARM FRONT WILL CONTINUE LIFTING INTO THE CENTRAL MID-ATLANTIC
THROUGH THIS EVENING. A COLD FRONT WILL PASS THROUGH THE AREA
TONIGHT AFTER MIDNIGHT. HIGH PRESSURE WILL BE IN PLACE FOR MONDAY
WITH WEAK COLD FRONT TUESDAY NIGHT. LOW PRESSURE IS EXPECTED TO
CROSS THE REGION FRIDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
TORNADO WATCH FOR STAFFORD SOUTH AND SRN MD WITH CURRENT ACTIVITY
SLOWLY MOVING EAST FROM THE INTERSTATE 95 CORRIDOR. THE WARM
FRONT IS ROUGHLY FROM S-CNTRL MD BACK DOWN THE I-95
CORRIDOR...THEN OVER TO WV. WARM FRONT WILL CONTINUE TO DRIFT NORTH
AND THE TORNADO/SEVERE THREAT WILL EXPAND NW WITH THE WARM FRONT.

AS OF 19Z...LOW PRESSURE DRIFTING NE OVER OHIO AND THE WARM FRONT
FROM SRN MD SAGGING SW TO CNTRL VA. LOW INTENSIFIES AS IT DRIFTS
NE THROUGH THIS EVENING...STALLING TONIGHT OVER NERN OH AS THE
STORM BECOMES VERTICALLY STACKED.

SBCAPE OF 1000 TO 1500 J/KG LIFTING NORTH INTO SRN PORTIONS OF
THE CWA NORTH OF THE WARM FRONT. LIGHTNING ACTIVITY INCREASING
ACROSS SERN PORTIONS OF THE CWA AND THIS WILL LIFT NORTH INTO
CNTRL MD AND N-CNTRL VA. CURRENT THOUGHT IS SEVERE/TORNADO THREAT
WILL EXPAND NORTH TO CNTRL MD.

FLASH FLOOD RISK. THE METRO AREAS ARE PARTICULARLY SENSITIVE...SO
THE DC METRO WAS INCLUDED FIRST IN A WARNING. SUBSEQUENT WARNINGS
WILL BE BASED ON EXCESSIVE RAINFALL THAT IS EXPECTED TO COVER MANY
AREAS.

COLD FRONT ENTERS THE WEST LATE THIS EVENING AND CROSSES MOST
AREAS AFTER MIDNIGHT. MIN TEMPS MID TO UPR 60S INLAND...AROUND 70F
NEAR SHORE.

WEST WINDS GUSTING 25 TO 30 MPH SUNDAY WITH MAX TEMPS UPR 70S TO
LOW 80S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
ANY WRAP-AROUND/ UPSLOPE RAIN SHOWERS IN THE POTOMAC HIGHLANDS WILL
END EARLY SUNDAY EVENING AS STRONG LOW PRESSURE SYSTEM PULLS AWAY
FROM NEW ENGLAND. A MUCH COOLER AND DRIER AIRMASS WILL BE FOUND IN
ITS WAKE...WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE 50S EXCEPT
IN THE URBAN AREAS AND COASTAL PLAIN. DUE TO THE EXTENT OF THE P-
GRAD...WL STILL HV A GOOD WIND FIELD INTO THE EVENING HRS BEFORE
SUBSIDENCE AND DIURNAL TRENDS RESULT IN SLACKENING WINDS.

MONDAY WILL BE A DRY DAY AS SHORTWAVE RIDGING QUICKLY SLIDES ACROSS
THE AREA. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL. KEPT SKIES
MOSUN DUE TO THE DRY AMS AND SUBSIDENCE.

NEXT SHORTWAVE TROUGH WILL BE MOVING INTO THE GREAT LAKES MONDAY
NIGHT...LEADING TO AT THE VERY LEAST INCREASING CLOUDS. AT THIS
POINT...MADE NO CHGS TO POP FCST...WHICH HAS CONFINED POPS WEST OF I-
81 OVERNIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
WARM FRONT AND SFC LOW MOVES OVER THE CWA TUES AND SLOWLY MOVES
AWAY EARLY ON WED. A COLD FRONT APPROACHES ON WED EVE AND PUSHES
SOUTH OF THE CWA WED NIGHT. THE FRONT WILL STALL SOUTH ON THURS
AND LIFT ON FRI. SURFACE TROUGH MAY IMPACT THE REGION SAT. SHOWERS
AND AFTERNOON TSTMS ARE PSBL AS THESE SYSTEMS IMPACT THE REGION
THROUGH THE WEEK. LOOKS LIKE THE DRIEST DAYS WILL BE WED AND SAT.
THURS PRECIP IS UNCERTAIN DUE TO THE EXACT LOCATION OF THE FRONT.
MAX TEMPS WILL BE IN THE MID TO UPR 80S AND LOW TEMPS IN THE 60S
TO LOW 70S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
IFR CIGS/VSBYS FROM RAIN ACROSS THE DC METROS. TSTMS EXPECTED
WITH A RISK OF DAMAGING WINDS ACROSS THE AREA PARTICULARLY LATER
THIS AFTERNOON AND EVENING. CIGS IMPROVE TO VFR AFTER 06Z SUN
AFTER A COLD FRONT SHIFTS WIND WEST.

WEST WIND GUSTS 20 TO 25 KT SUNDAY IN VFR CONDS. WINDS WILL LINGER
INTO SUN EVE.

VFR CONDITIONS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. SUB-
VFR DUE TO PSBL SHOWERS AND TSTMS...MAINLY ON TUES.

&&

.MARINE...
SELY FLOW CONTINUES TO GUST 25 KT THROUGH THIS EVENING WITH SCA
IN PLACE FOR ALL WATERS. HEAVY AND GUSTY THUNDERSTORMS WITH A
WATER SPOUT THREAT INTO THE OVERNIGHT AS A WARM FRONT LIFTS
ACROSS THE WATERS AND AHEAD OF A COLD FRONT THAT CROSSES LATE
TONIGHT. WINDS SHIFT TO WSW TONIGHT (WITH A BRIEF LULL)...THEN
BECOME REMAIN GUSTY THROUGH SUN. SCA THROUGH SUN NIGHT.

WINDS WILL DIMINISH ON MONDAY AS HIGH PRESSURE QUICKLY PASSES BY.
SOUTHERLY FLOW WILL BECOME ESTABLISHED MONDAY NIGHT...AND
CHANNELING OVER THE BAY IS POSSIBLE.

SCA CONDITIONS PSBL TUES DUE TO SHOWERS AND TSTMS ACROSS THE
WATERS. WED MOSTLY SUB-SCA CONDITIONS WITH SOME PSBL AFTERNOON
TSTMS.

&&

.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR COASTAL FLOODING EXPECTED TONIGHT ON THE
PREFERRED HIGH TIDE.

SELY FLOW 15 TO 25 KT HAS RAISED WATER DEPARTURES TO AROUND 1.5
FT ON THE BAY AND 2 FT IN THE UPPER TIDAL POTOMAC. WATER LEVELS
WILL CONTINUE TO RISE THROUGH THIS EVENING AHEAD OF A COLD FRONT.
AFTERNOON HIGH TIDE WILL SEE MINOR COASTAL FLOODING AT THE
PARTICULARLY SENSITIVE SITE OF DC/ALEXANDRIA AND ANNAPOLIS WHERE
AN ADVISORY IS IN EFFECT. WIDESPREAD MINOR COASTAL FLOODING
TONIGHT ON THE PREFERRED HIGH TIDE. CURRENT ADVISORY FOR WRN SHORE
OF THE BAY AND DC/ALEXANDRIA FOR THE PREFERRED HIGH TIDE TONIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR MDZ003>006-011-013-
     014-016-501>508.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT
     SUNDAY FOR MDZ017-018.
     COASTAL FLOOD ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR
     MDZ011-508.
     COASTAL FLOOD ADVISORY UNTIL 7 AM EDT SUNDAY FOR MDZ014.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR VAZ025>031-036>040-
     050>056-501>508.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR VAZ054.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR WVZ050>053-055-
     501>506.
MARINE...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR ANZ535-538.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT MONDAY FOR ANZ530>534-
     537>543.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ535-536.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR ANZ535.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT
     SUNDAY FOR ANZ542.
     COASTAL FLOOD ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR
     ANZ538.

&&

SYNOPSIS...BAJ
NEAR TERM...BAJ
SHORT TERM...HTS
LONG TERM...ADS/IMR
AVIATION...BAJ/ADS/IMR
MARINE...BAJ/ADS/IMR
TIDES/COASTAL FLOODING...BAJ
Hazardous weather outlook, Jun 27, 1:50 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
250 PM EDT SAT JUN 27 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-281700-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
250 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR SPOTSYLVANIA AND STAFFORD
COUNTIES IN VIRGINIA...AND CHARLES...CALVERT...AND ST MARYS IN
MARYLAND...AS WELL AS SURROUNDING WATERS UNTIL 8PM.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND ISOLATED
TORNADOES.

A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT.
PLEASE REFER TO LATEST FLOOD MESSAGE /FFALWX/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EARLY THIS
EVENING.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-281700-
WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
250 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS MAINLY EAST OF
THE INTERSTATE 81 CORRIDOR WHILE A SLIGHT RISK IS FORECASTED
ELSEWHERE. MAIN THREATS ARE DAMAGING WINDS AND ISOLATED
TORNADOES.

A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT.
PLEASE REFER TO LATEST FLOOD MESSAGE /FFALWX/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EARLY THIS
EVENING.

In the hours before

Local storm report, Jun 27, 2:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     2 WNW FREDERICKSBURG    38.31N  77.52W
06/27/2015                   CITY OF FREDERICKS VA   911 CALL CENTER

            TREES DOWN NEAR INTERSECTION OF RIVER ROAD AND BRAGG
            ROAD.

&&

EVENT NUMBER LWX1500592

LEE

The radar

The Sterling radar (KLWX), 35 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

14 flash flood, 10 flood. Local standard time, as filed.

Flash Flood, Montgomery

When
June 27, 3:30 PM EST to 4:15 PM EST
Where
Montgomery County, 1.27 mi W of Goshen to 1.3 mi W of Goshen
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.201, -77.204

High water led to a road closure at Brink Road and Whiteman Road.

Flash Flood, Montgomery

When
June 27, 3:30 PM EST to 4:30 PM EST
Where
Montgomery County, 2.26 mi SSW of Germantown to 2.27 mi SSW of Germantown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.148, -77.290

The intersection of Riffle Ford Road and Germantown Road was closed due to high water.

Flash Flood, Montgomery

When
June 27, 3:30 PM EST to 4:30 PM EST
Where
Montgomery County, 0.56 mi N of Chevy Chase to 0.55 mi N of Chevy Chase
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.978, -77.071

Brookville Road and Georgia Street were closed due to high water.

Flash Flood, Montgomery

When
June 27, 3:30 PM EST to 4:30 PM EST
Where
Montgomery County, 1.23 mi ESE of Clarksburg to 1.21 mi ESE of Clarksburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.222, -77.260

New Cut Road and Route 355 were closed due to high water.

Flash Flood, Howard

When
June 27, 3:30 PM EST to 6:30 PM EST
Where
Howard County, 2.4 mi NNW of Woodstock to 2.43 mi NNW of Woodstock
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.361, -76.992

Gaither Road was closed due to high water.

Flash Flood, Montgomery

When
June 27, 3:30 PM EST to 4:30 PM EST
Where
Montgomery County, 1.38 mi S of Parkwood
Cause
Heavy Rain
Deaths
0 direct, 2 indirect
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
39.000, -77.077

Two people were electrocuted in a stairwell going down into a basement that was flooded. Reports stated a portable sump pump was in the standing water in the basement.

Flash Flood, Montgomery

When
June 27, 3:38 PM EST to 3:42 PM EST
Where
Montgomery County, 0.53 mi W of Glenmont to 0.54 mi W of Glenmont
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.070, -77.080

The stream gauge on Turkey Branch at Rockville reached a flood stage of 10 feet. The river crested at 10.07 feet at 15:40 EST. Water overflows the banks but no impacts are observed.

Flash Flood, Baltimore

When
June 27, 3:50 PM EST to 7:00 PM EST
Where
Baltimore County, 2.79 mi NW of Sparrows Pt to 2.74 mi NW of Sparrows Pt
Cause
Heavy Rain
Reported by
Public
Coordinates
39.303, -76.610

There were lanes closed along Interstate 83 at Chase Street.

Flash Flood, Baltimore

When
June 27, 4:14 PM EST to 4:23 PM EST
Where
Baltimore County, 1.34 mi E of Glen Arm to 1.09 mi E of Glen Arm
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.451, -76.475

The stream gauge on Minebank Run at Glen Arm reached a flood stage of 8 feet. It crested at 8.35 feet at 16:20 EST. Water covers the access road to Talmar.

Flash Flood, Charles

When
June 27, 4:30 PM EST to 6:45 PM EST
Where
Charles County, 1.13 mi NNE of Newport
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.435, -76.891

Bowling Drive was closed due to high water.

Flood, Howard

When
June 27, 4:45 PM EST to June 28, 2:50 AM EST
Where
Howard County, 0.87 mi ENE of Savage to 0.76 mi S of Jessup
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.133, -76.814

The stream gauge on Little Patuxent River at Savage reached a flood stage of 10 feet. The river crested at 13.06 feet at 16:30 EST. Riverside trails began to flood. Water also approached fields off Bald Eagle Drive, and approached Brock Bridge Road.

Flood, Montgomery

When
June 27, 4:49 PM EST to 6:03 PM EST
Where
Montgomery County, 1.18 mi ESE of Wheaton Hills to 1.41 mi ESE of Wheaton Hills
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.066, -77.029

The stream gauge on Northwest Branch Anacostia River at Colesville reached flood stage of 9 feet. It crested at 9.44 feet on 6/27 17:00 EST. Backyards of homes on Kemps Mill Road just south of Randolph Road were flooded.

Flash Flood, Prince George'S

When
June 27, 4:57 PM EST to 10:10 PM EST
Where
Prince George'S County, 0.11 mi NE of Leeland to 0.08 mi SE of Leeland
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.871, -76.748

The stream gauge on Collington Branch at Leeland Road reached flood stage of 12 feet. It crested at 14.84 feet on 6/21 19:00 EST.

Flash Flood, Baltimore

When
June 27, 5:05 PM EST to 6:05 PM EST
Where
Baltimore County, White Marsh to 0.09 mi NNW of White Marsh
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.380, -76.430

The stream gauge on Honeygo Run at White Marsh reached a flood stage of 6 feet. The river crested at 7.17 feet at 17:30 EST. Water began to flow behind a business on Ebenezer Road.

Flash Flood, Baltimore

When
June 27, 5:15 PM EST to 7:00 PM EST
Where
Baltimore County, 0.33 mi SE of Lutz Hill to 0.32 mi SE of Lutz Hill
Cause
Heavy Rain
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
39.317, -76.515

There were water rescues of multiple people on roofs of cars on Pulaski Highway and Rosedale Ave.

Flash Flood, Baltimore

When
June 27, 5:19 PM EST to 7:30 PM EST
Where
Baltimore County, 1.1 mi SSW of Essex to 1.08 mi SSW of Essex
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.304, -76.484

High water led to cars stranded on Terrace Avenue.

Flood, Montgomery

When
June 27, 5:36 PM EST to 9:50 PM EST
Where
Montgomery County, 0.85 mi NNW of Unity to 0.59 mi NNW of Unity
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.241, -77.056

The stream gauge on the Patuxent River at Unity reached a flood stage of 8 feet. The river crested at 8.76 feet at 20:00 EST. The parking lot for the Patuxent River State Park at Maryland Route 97 began to flood.

Flood, Carroll

When
June 27, 6:03 PM EST to June 28, 4:57 AM EST
Where
Carroll County, 1.28 mi NNE of Bridgeport to 1.3 mi NNE of Bridgeport
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.697, -77.212

The stream gauge on Monocacy River at Bridgeport reached flood stage of 13 feet. It crested at 15.78 feet on 6/27 22:30 EST. Baptist Road near Bridgeport began to flood.

Flood, Montgomery

When
June 27, 6:15 PM EST to June 28, 3:15 AM EST
Where
Montgomery County, 1.27 mi W of Goshen to 1.29 mi W of Goshen
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.201, -77.204

Brink Road at Wightman Road was closed due to flooding of Goshen Branch.

Flood, St. Mary'S

When
June 27, 7:02 PM EST to June 28, 2:36 AM EST
Where
St. Mary'S County, 0.48 mi NNE of Great Mills to 0.34 mi N of Great Mills
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.236, -76.497

The stream gauge on St. Marys River at Great Mills reached a flood stage of 6 feet. It crested at 7.05 feet at 23:30 EST. Flat Iron Road began to flood with water in some yards in Great Mills.

Flood, Montgomery

When
June 27, 7:56 PM EST to 8:20 PM EST
Where
Montgomery County, 1.41 mi ESE of Wheaton Hills to 1.2 mi WSW of Hollywood Park
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.063, -77.025

The stream gauge on Northwest Branch Anacostia River at Colesville reached flood stage of 9 feet. It crested at 9.03 feet on 6/27 01:15 EST. Backyards of homes on Kemps Mill Road just south of Randolph Road are flooded.

Flood, Howard

When
June 27, 9:30 PM EST to 10:30 PM EST
Where
Howard County, 0.58 mi NNW of Elkridge to 0.43 mi NNW of Elkridge
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.228, -76.724

The stream gauge on the Patapsco River at Elkridge reached a flood stage of 15 feet. The river crested at 15.08 feet at 22:00 EST. Water began to cover a portion of River Road in Patapsco Valley State Park. Large portions of the park began to flood near the playground off Gunn Road.

Flood, Howard

When
June 27, 10:13 PM EST to June 28, 1:03 AM EST
Where
Howard County, 1.39 mi WNW of Highland to 1.4 mi WNW of Highland
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.190, -76.992

The stream gauge on Patuxent River at Brighton reached flood stage of 9 feet. It crested at 9.22 feet on 6/28 00:15 EST. Havilland Mill Road was flooded.

Flood, Prince George'S

When
June 28, 2:13 AM EST to 12:21 PM EST
Where
Prince George'S County, 0.36 mi S of Upper Marlboro to 0.38 mi S of Upper Marlboro
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.815, -76.750

The stream gauge on the Western Branch at Upper Marlboro reached a flood stage of 11 feet. The river crested at 11.65 feet at 06:30 EST. The Water Street bridge was completely covered by water.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Montgomery2015-06-274FemalePermanent StructureIndirect
Flash Flood, Montgomery2015-06-2729FemalePermanent StructureIndirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2015Every state in 2015This day in weather historyWarnings in Maryland, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583740, 583741, 583744, 583745, 583749, 583774, 585896, 583753, 585893, 583756, 586078, 583981, 583975, 586080, 583761, 583769, 585895, 583976, 583778, 585894, 583982, 585892, 583980, 586079.